Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 15, 1998, 5:51 AM CDT for Beltrami County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 1998, 5:51 AM CDT (10:51 UTC)
- Expired
- May 15, 1998, 6:25 AM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Beltrami County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAR 151050 RRA SVRFAR MNC007-151125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 551 AM CDT FRI MAY 15 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 625 AM CDT * AT 550 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES EAST OF BEMIDJI. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLE MOOSE LAKE AT 600 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 15, 2:45 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 245 AM CDT FRI MAY 15 1998 SEVERE WEATHER ONCE AGAIN TONIGHT. HAVE NOT HAD CHANCE FOR MORE THAN CURSORY LOOK AT MODELS. APPEARS INSTABILITY AND LIFT WILL SET UP A LITTLE FARTHER EAST TOWARD WC MN WITH ETA CAPES GREATER THAN 3000 J/KG BY TOMORROW SO MORE TSRA PROBABLE. NO WORK ZONES FORTHCOMING. WL CALL TO COORD LATER IF THERE IS TIME. SCHUMACHER
In the hours before
Special weather statement, May 15, 12:40 AM CDT, 5 hours 11 minutes before
MNZ004-005-150610- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1240 AM CDT FRI MAY 15 1998 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR KITTSON AND ROSEAU COUNTIES HAS BEEN CANCELLED... RADAR ESTIMATES OF PRECIPITATION SHOWED 2.5 TO 3.0 INCHES OF PRECIPITATION HAD FALLEN OVER ROSEAU AND KITTSON COUNTIES THURSDAY EVENING. PONDING OF WATER IN LOW LYING AREAS MAY CONTINUE OVER NIGHT. THE THUNDERSTORMS THAT PRODUCED SUCH HEAVY RAINFALL HAD MOVED NORTHEAST INTO CANADA. THERE IS A CHANCE FOR MORE THUNDERSTORMS TO MOVE INTO THIS REGION LATE TONIGHT. ADDITIONAL ADVISORIES WILL BE ISSUED AS CONDITIONS WARRANT. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOW DEPTHS. ONE TO TWO FEET OF WATER CAN FLOAT MOST CARS DOWNSTREAM. WP
Special weather statement, May 15, 12:40 AM CDT, 5 hours 11 minutes before
MNZ004-005-150610- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1240 AM CDT FRI MAY 15 1998 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR KITTSON AND ROSEAU COUNTIES HAS BEEN CANCELLED... RADAR ESTIMATES OF PRECIPITATION SHOWED 2.5 TO 3.0 INCHES OF PRECIPITATION HAD FALLEN OVER ROSEAU AND KITTSON COUNTIES THURSDAY EVENING. PONDING OF WATER IN LOW LYING AREAS MAY CONTINUE OVER NIGHT. THE THUNDERSTORMS THAT PRODUCED SUCH HEAVY RAINFALL HAD MOVED NORTHEAST INTO CANADA. THERE IS A CHANCE FOR MORE THUNDERSTORMS TO MOVE INTO THIS REGION LATE TONIGHT. ADDITIONAL ADVISORIES WILL BE ISSUED AS CONDITIONS WARRANT. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOW DEPTHS. ONE TO TWO FEET OF WATER CAN FLOAT MOST CARS DOWNSTREAM. WP
Local storm report, May 15, 3:44 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
344 AM CDT FRI MAY 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
227 AM PINEWOOD MN 1.00 INCH HAIL
05/15/98 BELTRAMI
1230 AM COLFAX ND WIND DAMAGE
05/15/98 RICHLAND TREES DOWN
200 AM MCINTOSH MN WIND DAMAGE
05/15/98 POLK SEVERAL 2-4 INCH
LIMBS DOWN
330 AM BAUDETTE 6NW MN 1.00 INCH HAIL
05/15/98 LAKE OF THE WOODS
SCHUMACHERLocal storm report, May 15, 3:44 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
344 AM CDT FRI MAY 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
227 AM PINEWOOD MN 1.00 INCH HAIL
05/15/98 BELTRAMI
1230 AM COLFAX ND WIND DAMAGE
05/15/98 RICHLAND TREES DOWN
200 AM MCINTOSH MN WIND DAMAGE
05/15/98 POLK SEVERAL 2-4 INCH
LIMBS DOWN
330 AM BAUDETTE 6NW MN 1.00 INCH HAIL
05/15/98 LAKE OF THE WOODS
SCHUMACHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:20 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 35 min |
| May 15, 12:11 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 34 min |
| May 15, 1:31 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 34 min |
| May 15, 1:48 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen | 32 min |
| May 15, 2:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.